DCA causing headache?

Home Forums General DCA Discussion DCA causing headache?

This topic contains 6 replies, has 3 voices, and was last updated by  Anonymous 5 years, 10 months ago.

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #3653

    Anonymous

    My wife complains about persistent headache several days in a row.  She thinks it may be caused by DCA.  She has been taking 10mg/kg 5 days on, 2 days off.

    We will take a break from DCA for a week, to see if her headache improves.

    I searched forum archives looking for reports of headache.  Found a few posts that mentioned headache, with very little useful information.

    The page about DCA side effects doesn't mention headache at all.

    http://www.thedcasite.com/dca_safety.html

    So I want to ask everyone these questions:

    Q1. Have you experienced persistent headaches linked to DCA use?  If yes, what have you done about it?

    Q2. Is headache a symptom of peripheral neuropathy (PN)?  Or is it a separate side effect unrelated to PN?

    Thank you.

    P.S. My wife doesn't have brain cancer. So this alert does not apply to her.

    http://www.thedcasite.com/DCA_protocol/Brain_cancer_risks.html

    #4689

    Anonymous

     Dear EliG,

    I know of no literature on DCA leading to headache.  Headache is not part of peripheral neuropathy which involves lower extremities or upper extremities (hands, feet).  I would look to other causes of headache, the most common of which is tension/stress.  

    Your wife's local MD should be asking questions about the nature of her headache:

    what part of the head, what does it feel like, what makes it even a little better, does a hot shower or hot towel on the back of the neck improve symptoms, does tylenol or a NSAID like Motrin (400 to 800mg 3 times a day) improve the headache, is there any nausea, light sensitivity that occurs with the headache, etc. 

    Too often the issues raised on these email forums do not provide any reasonable amount of information that would facilitiate a more educated response by others. 

     Stephen B. Strum, MD, FACP

    Board Certified: Internal Medicine, Medical Oncology

    #4691

    Anonymous

    Dear Elig and Dear dr. Strum,

    I just wanted to give YOU my experience.. ..my father is taking DCA from the 3rd of September.. ..he also complaints a persistent headache.. ..

    It doesn't have any charatheristic symptoms.. ..and it is at the whole head.. ..

    I'm not sure it could be helpful.. ..I just wanted to tell YOU.. ..

    Maria

    #4686

    Anonymous

    Maria et al,

    If there are more people using DCA complaining of headaches this would be an important observation not described before.  The only way to get a sense of whether this is due to DCA or not is for those starting DCA to see if headaches begin and for those on DCA to note if headaches more common since starting DCA and if the headaches go away in 4-7 days after stopping DCA. 

     Stephen B. Strum, MD, FACP

    Board Certified: Internal Medicine, Medical Oncology

    #4695

    Anonymous

    Dr. Strum:

    Thank you for your feedback.

    I have an update:

    My wife took a break from DCA this week.  After taking DCA 3 weeks in a row (5d on, 2d off), she didn't take any this week.

    I've been asking her about headache each and every day, twice a day.  No headache this week.  None at all.  She says the difference between last week and this week is quite dramatic.

    By the way, this week has been *more* stressful than the last one.  I mention this to eliminate tension/stress as a possible explanation.

    Dr. Strum: there was no nausea or light sensitivity occuring with headache last week.  My wife didn't try to take any medication to improve the headache.  No tylenol or advil or anything else.

    Our plan going forward is to change DCA schedule.  We will try to follow 7 days on, 7 days off instead of 5/2.  My wife's cancer is in remission, so we can afford to ease off a bit.

    I will be back to provide more updates on our progress.

    Eli

    #4705

    Anonymous

    An update:

    My wife completed 7d on DCA last week, after taking 7d off the week before. She didn't have any headaches.

    Possible reasons why headaches disappeared:

    1. She changed the schedule from 5/2 to 7/7.  So the peak accumulated dose has dropped.

    2. She switched from regular coffee to decaf.  She still gets some caffeine from green tea (4-5 small cups a day).  Maybe her total caffeine dose was too high before.

    3. She changed how she consumes DCA. We dissolve 500mg DCA in 0.5 litre water bottle.  Before, she drank one third of the bottle three times a day.  Now, she sips small amounts slowly throughout the day.

    #1 seems to be the most likely explanation to me.

    #4936

    Anonymous

    An update:

    My wife continued to take DCA the entire month of October.  She followed 5/2 schedule 4 weeks in a row, without headaches.  The dose stayed the same: 10mg/kg.

    Going all the way back to my initial post….  it looks like her headaches were *not* related to DCA.

Viewing 7 posts - 1 through 7 (of 7 total)

You must be logged in to reply to this topic.

Comments Off

Comments are closed.